Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

July 19, 2012Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jul 19, 2012, 7:20 PM CDT for Saint Landry Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2012, 7:20 PM CDT (00:20 UTC)
Expired
Jul 19, 2012, 8:00 PM CDT
In force
40 min
Issued by
NWS Lake Charles, LA

County Saint Landry Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2540 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WWUS84 KLCH 200020
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
720 PM CDT THU JUL 19 2012

LAZ033-200100-
ST. LANDRY LA-
720 PM CDT THU JUL 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY PARISH UNTIL 800 PM
CDT...

AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PALMETTO...MOVING EAST AT 5
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MELVILLE BY 800 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.


LAT...LON 3061 9175 3059 9174 3059 9175 3055 9175
      3061 9199 3079 9194 3077 9175 3074 9175
      3071 9173 3066 9173

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:56 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 19, 6:56 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
656 PM CDT THU JUL 19 2012

.UPDATE...
LARGE OUTFLOW BOUNDARY FROM MCS OVER MS/SE LA CONTINUES W AT 15-20
MPH CROSSING ATCHAFALAYA RIVER EARLY THIS EVENING. TSRA INCREASED OVER
THE LOWER ATCHAFALAYA BASIN INTO ST. MARTIN/ST. MARY/IBERIA
PARISHES DURING THE LATE AFTERNOON HOURS. EXPECTING AN INCREASE IN
COVERAGE FURTHER NORTH AND WEST AS THIS OUTFLOW BOUNDARY CONTINUES
WESTWARD THE NEXT FEW HOURS. THUS...UPDATED FORECAST TO RAISE
SHRA/TSRA CHANCES THIS EVENING. OTHERWISE...NO OTHER CHANGES MADE.

DML

&&

.PREV DISCUSSION... /ISSUED 438 PM CDT THU JUL 19 2012/

SYNOPSIS...
LATEST UPPER AIR AND WATER VAPOR ANALYSIS SHOWS UPPER HIGH CNTRD
NR THE WRN OK PANHANDLE/SE CO WITH DISTURBANCES ROTATING AROUND
ITS PERIPHERY. ONE OF THESE DISTURBANCES IS TRAVELING SW ACRS SRN
MS AND SE LA PRODUCING A LARGE COMPLEX OF THUNDERSTORMS FM JACKSON
TO NEW ORLEANS.

AT THE SFC...HIGH PRESSURE WAS RIDGING ACRS FLA INTO THE CNTL
GULF...WITH MOIST SLY WINDS OVER THE AREA. WHILE THINGS HAVE BEEN
ACTIVE EAST OF THE AREA TODAY...CONVECTION HAS BEEN MOSTLY
ISOLATED AND CONFINED TO COASTAL AREAS ACRS THE LCH CWA.
TEMPERATURES HAVE BEEN WARM THIS AFTN WITH LOW TO MID 90S ACRS
MUCH OF THE AREA AS OF 4 PM...ALTHOUGH SHOWERS NEAR KLCH AND KBPT
HAVE COOLED TEMPS TO THE LOWER 80S DURING THE PAST HOUR.

DISCUSSION...
WILL KEEP AN EYE ON CONVECTION EAST OF THE AREA THROUGH THE EARLY
EVENING HOURS...WITH THE POSSIBILITY OF A FEW SHOWERS OR STORMS
DEVELOPING OVER OUR ERN ZONES ONCE THE OUTFLOW BOUNDARY REACHES
OUR ZONES. HOWEVER...MODELS SHOW ACTIVITY DIMINISHING WITH SUNSET
SO AT THIS TIME AM NOT ANTICIPATING MORE THAN A SLT CHC FOR
WESTERN PORTIONS OF THE ATCHAFALAYA BASIN. OTHERWISE...ISOLATED
SHOWERS AND STORMS ALONG AND SOUTH OF I-10 SHOULD BE DISSIPATING
WITH THE LOSS OF DAYTIME HEATING.

EXPECT TO SEE A GENERAL INCREASE IN RAIN CHANCES THROUGH THE
WEEKEND...ESPECIALLY OVER THE ERN ZONES AS DEEPER MOISTURE SLIDES
WWD OVER THE AREA. THE UPPER LEVEL HIGH WILL REMAIN MORE OR LESS
CNTRD OVER COLORADO THROUGH SUNDAY...WITH SEVERAL DISTURBANCES
TRAVELING SWWD AROUND THE E/SE PERIPHERY OF THE UPPER RIDGE. AS IS
SOMETIMES THE CASE WITH A N TO NE WIND REGIME ALOFT...THERE IS THE
POSSIBILITY OF A FEW STRONG TO SEVERE STORMS AND THE SPC DAY THREE
OUTLOOK INDICATES A LOW PROBABILITY OF ORGANIZED SEVERE STORMS.

AT THE SFC...THERE WILL BE LITTLE CHANGE IN SYNOPTIC FEATURES
THROUGH THE PERIOD WITH SFC HIGH PRESSURE RIDGING OVER THE GULF
COAST STATES FROM THE WRN ATLANTIC. THIS WILL MAINTAIN AN INFLUX
OF GULF MOISTURE OVER THE REGION.

BY EARLY NEXT WEEK...THE UPPER TROF OVER THE SE STATES WILL
RETROGRADE...MOVING WEST OF THE AREA. THE UPPER HIGH IS EXPECTED
TO BUILD BACK OVER THE REGION...HELPING TO LIMIT CONVECTION TO
MAINLY THE WIDELY SCT DIURNAL VARIETY. IN ADDITION...AFTN HIGHS
ARE EXPECTED TO CLIMB BACK INTO THE MID 90S.

MARINE...
SFC HIGH PRESSURE EXTENDS WESTWARD THROUGH THE CNTL GULF OF MEXICO
AND WILL MAINTAIN LIGHT TO MODERATE SOUTH TO SOUTHWEST WINDS
THROUGH THE WEEKEND. A FEW DISTURBANCES ALOFT WILL TRAVEL
SOUTHWARD THROUGH THE WESTERN GULF COAST STATES...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  92  76  91  75 /  20  30  20  40  30
KBPT  76  93  76  92  75 /  10  20  20  30  20
KAEX  75  94  75  94  74 /  30  40  20  50  30
KLFT  76  92  76  91  75 /  40  50  30  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 19, 4:43 AM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 AM CDT THU JUL 19 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
201115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
443 AM CDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A DISTURBANCE ALOFT WILL TRAVEL SOUTHWARD THROUGH MISSISSIPPI AND
EASTERN LOUISIANA...BRINGING ABOUT SCATTERED SHOWERS AND THUNDERSTORMS
...ESPECIALLY ALONG AND EAST OF THE I-49 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FEW MORE MIDWEST DISTURBANCES ALOFT WILL TRAVEL SOUTHWARD THROUGH
LOUISIANA...BRINGING ABOUT SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND. SOME STORMS COULD BE ON THE STRONG SIDE .

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-201115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
443 AM CDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE
WEEKEND. SOME STORMS COULD BE ON THE STRONG SIDE...ESPECIALLY NEAR
THE COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 19, 5:46 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 PM CDT THU JUL 19 2012

LAZ054-055-192345-
LOWER ST. MARTIN LA-ST. MARY LA-
546 PM CDT THU JUL 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 645 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF FRANKLIN...MOVING EAST AT 20
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PATTERSON MEMORIAL AIRPORT BY 610 PM...
  PATTERSON BY 620 PM...
  BAYOU VISTA BY 625 PM...
  BERWICK BY 630 PM...
  MORGAN CITY AND STEPHENSVILLE BY 640 PM...
  AMELIA BY 645 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 2955 9116 2966 9159 2983 9155 2979 9109
      2975 9108 2973 9110 2965 9109 2965 9110
      2963 9108 2960 9107

13
Special weather statement, Jul 19, 6:35 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
635 PM CDT THU JUL 19 2012

LAZ045-053-200000-
UPPER ST. MARTIN LA-IBERIA LA-
635 PM CDT THU JUL 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA AND ST. MARTIN PARISHES
UNTIL 700 PM CDT...

AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER LOREAUVILLE...MOVING NORTHEAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKE FAUSSE POINTE BY 655 PM...
  CATAHOULA BY 700 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3026 9165 3007 9151 2995 9177 3010 9188

13
Special weather statement, Jul 19, 7:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
720 PM CDT THU JUL 19 2012

LAZ033-200100-
ST. LANDRY LA-
720 PM CDT THU JUL 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY PARISH UNTIL 800 PM
CDT...

AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PALMETTO...MOVING EAST AT 5
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MELVILLE BY 800 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3061 9175 3059 9174 3059 9175 3055 9175
      3061 9199 3079 9194 3077 9175 3074 9175
      3071 9173 3066 9173

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:27 PM CDTSpecial Weather StatementLCHAvoyelles33 min
Jul 19, 9:12 PM CDTSpecial Weather StatementLCHEvangeline, Rapides33 min
Jul 19, 9:28 PM CDTSpecial Weather StatementLCHSaint Landry32 min
Jul 19, 9:46 PM CDTSpecial Weather StatementLCHAllen, Evangeline44 min
Jul 19, 10:01 PM CDTSpecial Weather StatementLCHLafayette, Saint Landry29 min
Jul 19, 10:33 PM CDTSpecial Weather StatementLCHAcadia, Allen, Evangeline, Lafayette42 min
Jul 20, 7:14 AM CDTSpecial Marine WarningLCH61 min
Jul 20, 8:10 AM CDTSpecial Marine WarningLCH95 min
Jul 20, 9:40 AM CDTSpecial Marine WarningLCH95 min
Jul 20, 11:12 AM CDTSpecial Marine WarningLCH93 min
Jul 20, 2:40 PM CDTSpecial Weather StatementLCHAssumption50 min
Jul 20, 3:30 PM CDTAreal Flood AdvisoryLCHSt. Mary3 hr
Jul 20, 3:33 PM CDTSpecial Marine WarningLCH87 min
Jul 20, 3:35 PM CDTSpecial Weather StatementLCHSt. Mary25 min
Jul 20, 4:07 PM CDTSpecial Weather StatementLCHSt. Mary23 min
Jul 20, 4:15 PM CDTSpecial Weather StatementLCHVermilion30 min
Jul 20, 4:21 PM CDTSpecial Marine WarningLCH84 min
Jul 20, 4:38 PM CDTSpecial Weather StatementLCHSaint Martin37 min
Jul 20, 4:56 PM CDTSevere Thunderstorm WarningLCHIberia64 min
Jul 20, 4:57 PM CDTSpecial Weather StatementLCHVermilion33 min
Jul 20, 5:06 PM CDTAreal Flood AdvisoryLCHIberia, St. Mary114 min
Jul 20, 6:07 PM CDTSpecial Weather StatementLCHSaint Landry53 min
Jul 20, 6:22 PM CDTSpecial Weather StatementLCHRapides53 min
Jul 20, 6:29 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Landry, Saint Martin31 min
Jul 20, 6:48 PM CDTSpecial Weather StatementLCHVermilion42 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.